Alert archive / Alabama / Red Flag Warnings in 2008
Red Flag Warning 61, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Oct 1, 2008, 5:27 AM CDT for Walton County, Florida; 10 counties in Alabama. It took effect at Oct 1, 2008, 12:39 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2008, 5:27 AM CDT (10:27 UTC)
- In effect from
- Oct 1, 2008, 12:39 PM CDT
- Expired
- Oct 1, 2008, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Walton County, FL
The radar
The Mobile radar (KMOB), 138 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 00:00Z, 10.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 551 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1733 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 011027 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 527 AM CDT WED OCT 1 2008 ...A RED FLAG WARNING IS NOW IN EFFECT FOR TODAY FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITIES... ...A RED FLAG WARNING IS ALSO IN EFFECT ON THURSDAY FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITIES... .DRIER CONDITIONS CAN BE EXPECTED LATER TODAY AND CONTINUE THROUGH FRIDAY AS SURFACE RIDGE OF HIGH PRESSURE BUILDS SOUTHWARD OVER THE CENTRAL GULF COAST REGION. BETTER LOW LEVEL MOISTURE WILL GRADUALLY SHIFT WEST AND NORTH OVER THE REGION SATURDAY THROUGH EARLY NEXT WEEK. FLZ001>006-008-020230- /O.UPG.KMOB.FW.A.0056.081002T1700Z-081003T0000Z/ /O.NEW.KMOB.FW.W.0062.081002T1700Z-081003T0000Z/ /O.NEW.KMOB.FW.W.0061.081001T1800Z-081002T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- COASTAL WALTON- 527 AM CDT WED OCT 1 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. A RED FLAG WARNING IS ALSO IN EFFECT FROM 12 PM TO 7 PM CDT THURSDAY. THE RED FLAG WARNING REPLACES THE FIRE WEATHER WATCH FOR THURSDAY. DAYTIME HUMIDITIES ARE FORECAST TO DIP TO BELOW 35 PERCENT FOR 4 HOURS OR MORE THIS AFTERNOON AND ON THURSDAY FOR THE WESTERN FLORIDA PANHANDLE. A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS84 KMOB 011739 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 1239 PM CDT WED OCT 1 2008 ...A RED FLAG WARNING NOW IN EFFECT THROUGH THIS EVENING FOR SOUTHWEST ALABAMA AND REMAINS IN EFFECT FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITIES AND SUSTAINED 20 FOOT WINDS SPEEDS AT OR ABOVE 10 MPH... ...A RED FLAG WARNING ALSO REMAINS IN EFFECT ON THURSDAY FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITIES... .DRIER CONDITIONS WILL CONTINUE THROUGH FRIDAY AS SURFACE RIDGE OF HIGH PRESSURE BUILDS SOUTHWARD OVER THE CENTRAL GULF COAST REGION. BETTER LOW LEVEL MOISTURE WILL GRADUALLY SHIFT WEST AND NORTH OVER THE REGION SATURDAY THROUGH EARLY NEXT WEEK. ALZ051>064-020000- /O.EXA.KMOB.FW.W.0061.081001T1800Z-081002T0000Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN- 1239 PM CDT WED OCT 1 2008 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. AFTERNOON HUMIDITIES ARE FORECAST TO DIP TO AROUND 30 PERCENT ALONG WITH 20 FOOT WIND SPEEDS AROUND 10 MPH THIS AFTERNOON. A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ001>006-008-020945- /O.CON.KMOB.FW.W.0061.081001T1800Z-081002T0000Z/ /O.CON.KMOB.FW.W.0062.081002T1700Z-081003T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- COASTAL WALTON- 1239 PM CDT WED OCT 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM CDT THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM CDT THURSDAY. DAYTIME HUMIDITIES ARE FORECAST TO DIP TO BELOW 35 PERCENT FOR 4 HOURS OR MORE THIS AFTERNOON AND ON THURSDAY FOR THE WESTERN FLORIDA PANHANDLE. A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Oct 1, 5:00 AM CDT, 27 minutes earlier.
Area forecast discussion, Oct 1, 5:00 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT WED OCT 1 2008
.SHORT TERM...(TODAY AND TONIGHT)...A COLD FRONT HAS MOVED SOUTH OF
THE REGION THIS MORNING...AND DRIER AND COOLER HIGH PRESSURE WILL
BUILD OVER THE AREA TODAY AND TONIGHT BRINGING CLEAR SKIES AND
COOLER TEMPERATURES. DAYTIME MAX TEMPS TODAY WILL BE NEAR NORMAL FOR
THIS TIME OF THE YEAR...IN THE LOWER 80S AT MOST LOCATIONS. NORMAL
LOW TEMPS FOR THIS TIME OF THE YEAR ARE GENERALLY IN THE MID/UPPER
50S OVER INTERIOR ZONES AND LOWER 60S ALONG THE COAST...BUT IN THE
WAKE OF THE FRONT WE ARE EXPECTING BELOW NORMAL TEMPS TONIGHT.
SHOULD SEE UPPER 40S/LOWER 50S OVER INTERIOR ZONES TONIGHT...MIDDLE
50S ALONG THE COAST. NO PCPN EXPECTED TODAY AND TONIGHT. 12/DS
&&
.LONG TERM...BY 12Z THU MID TO UPPER TROF AXIS MOVES JUST OF THE
CWFA WITH SFC RIDGE OVER THE CENTRAL PLAINS BUILDING TO
SOUTHEASTWARD TOWARDS THE LOWER MS RIVER VALLEY AND CENTRAL GULF
COAST REGION. BY LATE THU INTO FRI MID TO UPPER TROF IS REINFORCED
FROM THE NW AS A VIGOROUS SHORT WAVE TROF APPROACHES FROM THE
NORTHWEST MOVING SE WITH MID TO UPPER FLOW. AS A RESULT CLEAR SKIES
ALONG WITH A LIGHT TO MODERATE NORTHERLY FLOW CAN BE EXPECTED ON THU
WITH TEMPS GENERALLY IN THE UPPER 70S TO NEAR 80. (SLIGHTLY COOLER
THAN WED) BY LATE IN THE DAY A WEAK SEABREEZE IS NOTED ALONG THE
IMMEDIATE COAST. FOR THU NIGHT THROUGH FRI BROAD SFC RIDGE BUILDS
SOUTHWARD OVER THE CENTRAL GULF COAST REGION WITH MID TO UPPER TROF
LIFTING SLOWLY NORTHWARD THROUGH SAT AFTERNOON. BY LATE SAT INTO SUN
A WEAK TROP WAVE NOTED ALONG THE FL EAST COAST LIFTS SLOWLY
NORTHWARD WITH RESIDUAL MOISTURE ALSO ADVECTING WEST OVER EAST AND
CENTRAL GULF. THIS PATTERN EVENTUALLY KICKS OFF A FEW ISOLATED
SHOWERS OR THUNDERSTORMS MOSTLY OFFSHORE SOUTH OF THE IMMEDIATE
COAST MON THROUGH TUE. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE THROUGH MIDWEEK GENERALLY NEAR THE COAST AND WESTWARD
TOWARDS THE THE MS RIVER VALLEY WHERE BETTER MID FORCING AND RETURN
FLOW IS EXPECTED IN RESPONSE TO UPPER BROAD UPPER SYSTEM MOVING EAST
OF THE CENTRAL PLAINS. WILL CONTINUE TO USE THE CURRENT 00Z MEX
GUIDANCE FOR TEMPS IN THE EXTENDED GRIDS. /32
&&
.AVIATION...12Z ISSUANCE...A COLD FRONT HAS MOVED SOUTH OF THE
REGION WITH HIGH PRESSURE BUILDING IN ITS WAKE. VFR CONDITIONS WILL
CONTINUE FOR THE NEXT 24 HOURS. 12/DS
&&
.MARINE...A COLD FRONT WILL MOVE SOUTH OF THE ALABAMA AND FLORIDA
COASTAL WATERS THIS MORNING WITH A MODERATELY STRONG OFFSHORE WIND
FLOW EXPECTED OVER THE MARINE AREA THROUGH TONIGHT. A HIGH PRESSURE
RIDGE WILL BUILD OVER THE COASTAL WATERS IN THE WAKE OF THE FRONT
INTO THE EARLY PART OF THE UPCOMING WEEKEND...WITH LIGHTER WINDS
EXPECTED. WEAK LOW PRESSURE DEVELOPING OFF THE EAST COAST OF FLORIDA
WILL RESULT IN A SLIGHTLY STRONGER EASTERLY WIND FLOW BY THE END OF
THE WEEKEND. 12/DS
&&
.FIRE WEATHER...MODEL GUIDANCE NOW DEPICTS AFTERNOON RELATIVE
HUMIDITIES WILL BE LOW ENOUGH TO ISSUE A RED FLAG WARNING FOR THE
WESTERN FLORIDA PANHANDLE FROM 18 TO 00Z. DUE TO EVEN DRIER
CONDITIONS ON THU WILL ALSO UPGRADE THE FIRE WEATHER WATCH POSTED
EARLIER THIS WEEK FOR THU TO A RED FLAG WARNING. AFTERNOON RELATIVE
WILL HAVE TO BE CLOSELY MONITORED ON FRI ALSO AS SFC RIDGE CONTINUES
OVER MUCH OF THE REGION. /32
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 82 55 80 57 / 00 00 00 00
PENSACOLA 84 58 82 59 / 00 00 00 00
DESTIN 83 61 79 63 / 00 00 00 00
EVERGREEN 80 49 79 51 / 00 00 00 00
WAYNESBORO 77 46 80 49 / 00 00 00 00
CAMDEN 81 51 78 52 / 00 00 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 1 PM WEDNESDAY TO 7 PM WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
RED FLAG WARNING FROM NOON THURSDAY TO 7 PM THURSDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Sep 30, 6:15 AM CDT, 23 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 615 AM CDT TUE SEP 30 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-011200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 615 AM CDT TUE SEP 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL ALABAMA...NORTHWEST FLORIDA...SOUTHEAST MISSISSIPPI...AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. A WEAK FRONTAL BOUNDARY MOVING INTO NORTHWESTERN MISSISSIPPI EARLY THIS MORNING WILL MOVE SOUTH ACROSS ALABAMA TO NEAR THE GULF COAST THIS EVENING...THEN CONTINUE TO MOVE SOUTH OUT OVER THE GULF WATERS LATE TONIGHT. THE AIRMASS OVER THE REGION REMAINS VERY DRY... ESPECIALLY IN THE MID LAYERS...AND AS A RESULT NO PRECIPITATION IS EXPECTED WITH THE FRONTAL PASSAGE. ONLY A SLIGHT INCREASE IN CLOUDS AND IN THE NORTHERLY WIND FLOW ALREADY OBSERVED ACROSS THE REGION IS EXPECTED WITH THE FRONTAL PASSAGE. NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. DRY HIGH PRESSURE WILL BRING CONTINUED RAINFREE CONDITIONS AND FALL LIKE TEMPERATURES TO THE REGION THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 5:27 AM CDT | Red Flag Warning | MOB | Walton | 38 hr |
Nearby
Red Flag Warnings in Alabama, 2008Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.